Wisconsin, 2016Damaging Winds in Wisconsin, July 21, 2016
July 21, 2016 · NWS GRB · 11 events in 3 counties and zones
Thunderstorms intensified in a very moist and unstable air mass in central Wisconsin as an upper level disturbance passed across the state. Winds from the storms downed numerous trees and knocked out power to thousands in central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms intensified in a very moist and unstable air mass in central Wisconsin as an upper level disturbance passed across the state. Winds from the storms downed numerous trees and knocked out power to thousands in central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 21, 1:23 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 21, 1:23 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
223 PM CDT THU JUL 21 2016
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Friday
Issued at 223 PM CDT Thu Jul 21 2016
The latest Rap analysis and satellite/radar imagery show this
mornings thunderstorm complex continuing to drop southeast over
lower Michigan early this afternoon. Meanwhile, storms are
redeveloping over western Wisconsin and central Minnesota ahead of a
weak cold front. ML capes upwards of 2000 j/kg are building again
over western Wisconsin though ML cins remain quite high. Some
storms may also be elevated, where cins are reduced. As the
atmosphere recovers with some sunshine over central and eastern
portions of the state this afternoon, potential for these storms to
survive as they move east but think that north-central WI is mostly
out of the woods when it comes to thunderstorm development. Though
unlikely because of the turned-over atmosphere, an isolated severe
storm cannot be ruled out. Precip trends and temps are the main
forecast concerns in the short-term.
Tonight...The cold front will move south across central and
northeast Wisconsin during the evening hours, and clear east-central
WI overnight. The threat of thunderstorms will continue over mainly
central and east-central WI until the front exits late tonight.
Though the severe threat should be waning during the evening, still
cannot rule out an isolated severe threat for the first half of the
evening. Drier air will be moving in behind the front, which will
limit fog potential despite the relatively humid airmass in place
and recent rainfall. Will back off on the fog mention across the
north, but leave a patchy mention over central and east-central WI
where the front will exit late. Lows ranging from the middle 60s
north to middle 70s south.
Friday...The weak cold front will settle over southern Wisconsin
during the morning hours. Though the area will be on the north side
of the front, the airmass will not be much colder than todays. The
difference will be felt in the humidity levels due to lower
dewpoints in place. Under sunny conditions, temps will rise into
the upper 80s to a few mid 90s. Heat indices will range from the
mid to upper 90s, which is not quite hot enough for a heat advisory.
.LONG TERM...Friday Night Through Thursday
Issued at 223 PM CDT Thu Jul 21 2016
Zonal flow will prevail across the Great Lakes from this weekend
out through much of next week. Surface high pressure will keep the
weather dry for the first part of the weekend as a mid level
trough and associated shortwave track across the international
border. This system is forecast to track through the western Great
Lakes Saturday night, however showers and thunderstorms cannot be
ruled out Saturday afternoon as the leading edge of the shortwave
taps into a narrow ribbon of around 1000 J/kg of MUCAPE. The best
chance for storms looks to be Saturday night when a cold front
pushes towards the western Great Lakes and the main trough tracks
through the area. Given the instability and shear it appears some
of the storms will be strong, with a few possibly severe. Some
lingering activity is possible with and behind the cold front on
Sunday.
The next best chance for rain will be later in the week on
Wednesday and Thursday as another mid level shortwave tracks
through the Great Lakes region. The timing and strength of this
feature is difficult to pindown given the model differences,
therefore the blanket chance pops are warranted this far out.
Temperatures this weekend ahead of the cold front will be quite
warm, with highs returning to near normal levels by the start of
the work week behind the cold front.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1157 AM CDT Thu Jul 21 2016
A large thunderstorm complex has exited the taf sites at midday, but
additional storms are developing over central Minnesota and western
Wisconsin. Some of these storms may push across central and east-
central WI later this afternoon or early this evening, if they
survive the trip. The airmass will be more stable to the east after
this mornings storms, so confidence is low enough on timing and
coverage to leave out of the taf forecast for now.
Then a cold front will drop through the region this evening into
early overnight. This may be a tad sooner than what was expected
earlier. Dewpoints will be dropping behind the front, which will
limit fog potential despite the rainfall and muggy airmass in place.
Based on these facts and the recent statistical guidance, have
backed off fog formation over central and north-central WI. East-
central will still have potential for lower vsbys/cigs in fog late
tonight, since the passage will be later in the night that other taf
sites. Once any fog burns off, vfr conditions to resume on Friday
morning.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MPC
LONG TERM......Kurimski
AVIATION.......MPC
Hazardous weather outlook, Jul 21, 1:51 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT THU JUL 21 2016
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
251 PM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS MAY RETURN MAINLY TO CENTRAL AND EAST-
CENTRAL WISCONSIN LATER THIS AFTERNOON INTO THE EARLY OVERNIGHT
HOURS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT THROUGH THIS
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE COMBINATION OF HEAT AND HUMIDITY DURING THE REST OF THE WORK
WEEK AND INTO THE UPCOMING WEEKEND COULD RESULT IN HAZARDOUS
CONDITIONS AT TIMES FOR PERSONS WITH CERTAIN HEALTH ISSUES.
THUNDERSTORMS ARE LIKELY ON SATURDAY NIGHT. THE STRONGEST STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL
RAINFALL.
THERE IS A CHANCE FOR STORMS AGAIN ON WEDNESDAY AND
THURSDAY...BUT IT IS TOO SOON TO DETERMINE THEIR SEVERE
POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY THIS AFTERNOON
OR TONIGHT.
LMZ521-522-541>543-222000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
251 PM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS COULD POSE A HAZARD TO BOATERS THIS
EVENING...MAINLY SOUTH OF STURGEON BAY. PATCHY FOG COULD ALSO
POSE A HAZARD...ESPECIALLY ON LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE AT TIMES LATE THIS WEEK AND INTO THE
WEEKEND. THE MOST LIKELY TIME PERIOD FOR STORMS IS ON SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY AND
THURSDAY.
IN ADDITION...HUMID AIR FLOWING OVER THE COOLER WATERS OF LAKE
MICHIGAN COULD RESULT IN DENSE FOG WHICH WILL POSE A HAZARD TO
BOATERS AT TIMES.
MPC/KURIMSKI
In the hours before
Local storm report, Jul 21, 9:26 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
07/21/2016 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF THE
COUNTY. SOME TREES DOWN ON HOUSES. WIND DAMAGE OCCURRED
FROM APPROXIMATELY 515 AM TO 615 AM CDT BASED ON RADAR.
&&
GENEBLocal storm report, Jul 21, 9:59 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG STURGEON BAY 44.83N 87.38W
07/21/2016 DOOR WI LAW ENFORCEMENT
A COUPLE TREES DOWN JUST NORTH OF STURGEON BAY ON
REYNOLDS ROAD AND JUST SOUTH OF STURGEON BAY...NEAR CLAY
BANKS.
&&
GENEBLocal storm report, Jul 21, 10:03 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG LUXEMBURG 44.54N 87.69W
07/21/2016 KEWAUNEE WI LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN IN THE LUXEMBURG
AREA AND ALSO NEAR CASCO AREA. TIME ESTIMATED VIA RADAR.
&&
GENEBLocal storm report, Jul 21, 10:07 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1107 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG MANITOWOC 44.08N 87.66W
07/21/2016 MANITOWOC WI LAW ENFORCEMENT
JUST A FEW TREE LIMBS DOWN IN MANITOWOC AND IN NEWTON.
TIME ESTIMATED VIA RADAR.
&&
GENEBLocal storm report, Jul 21, 10:13 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
07/21/2016 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF THE
COUNTY. SOME TREES DOWN ON HOUSES. WIND DAMAGE OCCURRED
FROM APPROXIMATELY 515 AM TO 615 AM CDT BASED ON RADAR.
0612 AM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/21/2016 LINCOLN WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0620 AM TSTM WND DMG ALVIN 46.01N 88.81W
07/21/2016 FOREST WI LAW ENFORCEMENT
A FEW POWER LINES DOWN IN THE ALVIN AREA. TIME ESTIMATED
FROM RADAR.
0625 AM TSTM WND DMG RHINELANDER 45.63N 89.41W
07/21/2016 ONEIDA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0635 AM TSTM WND DMG TIPLER 45.91N 88.63W
07/21/2016 FLORENCE WI LAW ENFORCEMENT
NUMEROUS TREES DOWN ON POWERLINES MAINLY IN THE WESTERN
PORTION OF THE COUNTY IN THE TIPLER...LONG LAKE AND FERN
AREAS. TIME ESTIMATED VIA RADAR.
0645 AM TSTM WND DMG SUMMIT LAKE 45.38N 89.19W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0655 AM TSTM WND DMG PEARSON 45.36N 89.01W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE PEARSON AREA
EASTWARD TO HIGHWAY 55 NEAR PICKEREL. POWER OUTAGES IN
THIS AREA AS WELL. TIME ESTIMATED VIA RADAR.
0700 AM TSTM WND DMG PICKEREL 45.36N 88.91W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE PICKEREL AREA
EASTWARD TO HIGHWAY 52. POWER OUTAGES ALSO REPORTED IN
THIS AREA. TIME ESTIMATED VIA RADAR.
0703 AM TSTM WND DMG 10 W CARTER 45.39N 88.84W
07/21/2016 FOREST WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE FAR SOUTHERN
AND SOUTHWESTERN PORTION OF THE COUNTY WEST OF
CARTER...AND ABOUT 2 MILES NORTH OF THE PICKEREL AREA.
0705 AM TSTM WND DMG DUNBAR 45.65N 88.18W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEWS TREES DOWN IN DUNBAR AREA
0707 AM HAIL WAUSAU 44.96N 89.63W
07/21/2016 M1.00 INCH MARATHON WI TRAINED SPOTTER
TREE LIMBS ALSO DOWN
0709 AM TSTM WND GST MOSINEE 44.78N 89.69W
07/21/2016 M60.00 MPH MARATHON WI ASOS
0715 AM TSTM WND DMG PEMBINE 45.63N 88.00W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEW TREES DOWN IN PEMBINE
0718 AM HAIL MARSHFIELD 44.66N 90.16W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
TIME ESTIMATED. FROM SOCIAL MEDIA.
0739 AM HAIL BIRON 44.43N 89.78W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
FROM SOCIAL MEDIA
0740 AM HAIL WISCONSIN RAPIDS 44.40N 89.84W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
FROM SOCIAL MEDIA
0752 AM TSTM WND DMG BOWLER 44.86N 88.96W
07/21/2016 SHAWANO WI LAW ENFORCEMENT
TREES DOWN REPORTED IN BOWLER.
0800 AM HAIL AMHERST 44.45N 89.28W
07/21/2016 M0.88 INCH PORTAGE WI TRAINED SPOTTER
TOWN OF LANARK
0805 AM TSTM WND DMG PESHTIGO 45.04N 87.75W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
MANY TREES DOWN. SOME ON POWERLINES NEAR COUNTY VV IN
PESHTIGO.
0806 AM TSTM WND DMG WAUPACA 44.34N 89.06W
07/21/2016 WAUPACA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0807 AM TSTM WND DMG MARINETTE 45.09N 87.61W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEW TREES DOWN IN THE CITY OF MARINETTE.
0815 AM TSTM WND DMG 8 N TOMAHAWK 45.58N 89.73W
07/21/2016 ONEIDA WI TRAINED SPOTTER
TREE DAMAGE, SOME 12 INCH TREES, WINDS GUSTS ESTIMATED AT
50-60 MPH.
0815 AM TSTM WND DMG PENSAUKEE 44.81N 87.91W
07/21/2016 OCONTO WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE TOWNS OF
OCONTO...LITTLE RIVER AND PENSAUKEE. TIME ESTIMATED VIA
RADAR.
0815 AM TSTM WND DMG KING 44.33N 89.13W
07/21/2016 WAUPACA WI TRAINED SPOTTER
WIDESPREAD DAMAGE WEST OF WAUPACA. LARGE TREES AND
POWERLINES DOWN, SHINGLES OFF ROOFS.
0825 AM TSTM WND DMG GREEN BAY 44.51N 88.00W
07/21/2016 BROWN WI AMATEUR RADIO
7-8 INCH SUSPENDED OVER SHADY LANE.
0825 AM TSTM WND DMG GREEN BAY 44.51N 88.00W
07/21/2016 BROWN WI AMATEUR RADIO
HEALTHY LARGE TREE DOWN ACROSS SHADY LANE ROAD.
0840 AM TSTM WND DMG STURGEON BAY 44.83N 87.38W
07/21/2016 DOOR WI LAW ENFORCEMENT
A COUPLE TREES DOWN JUST NORTH OF STURGEON BAY ON
REYNOLDS ROAD AND JUST SOUTH OF STURGEON BAY...NEAR CLAY
BANKS.
0845 AM TSTM WND DMG LUXEMBURG 44.54N 87.69W
07/21/2016 KEWAUNEE WI LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN IN THE LUXEMBURG
AREA AND ALSO NEAR CASCO AREA. TIME ESTIMATED VIA RADAR.
0852 AM TSTM WND DMG WEYAUWEGA 44.31N 88.93W
07/21/2016 WAUPACA WI TRAINED SPOTTER
POWER LINES DOWN. MINOR STREET FLOODING.
0930 AM TSTM WND DMG MANITOWOC 44.08N 87.66W
07/21/2016 MANITOWOC WI LAW ENFORCEMENT
JUST A FEW TREE LIMBS DOWN IN MANITOWOC AND IN NEWTON.
TIME ESTIMATED VIA RADAR.
&&
GENEBSpecial weather statement, Jul 21, 2:01 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT THU JUL 21 2016
WIZ035-036-212045-
PORTAGE WI-WOOD WI-
301 PM CDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD AND PORTAGE
COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MARSHFIELD...OR 16 MILES NORTHWEST OF WISCONSIN
RAPIDS...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STEVENS POINT AND WHITING AROUND 340 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUDOLPH...CUSTER...
ELLIS...POWERS BLUFF COUNTY PARK...LINDSEY...BETHEL...STANDING ROCK
PARK... HEWITT...AUBURNDALE AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4468 8923 4434 8923 4443 9031 4468 9032
TIME...MOT...LOC 2001Z 276DEG 33KT 4459 9004
KURIMSKI
Thunderstorm Wind, Wood
- When
- July 21, 2:47 PM CST
- Where
- Wood County, 1.21 mi SE of Nekoosa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.310, -89.880
Thunderstorm winds downed numerous 5 to 8 inch diameter tree branches.
Thunderstorm Wind, Wood
- When
- July 21, 2:49 PM CST
- Where
- Wood County, 1.02 mi SW of Alexander Southwd Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.361, -89.836
A thunderstorm produced a wind gust to 60 mph at the airport in Wisconsin Rapids.
Thunderstorm Wind, Wood
- When
- July 21, 3:00 PM CST
- Where
- Wood County, 2.22 mi N of Cranmoor to 3.38 mi WNW of Nekoosa Jct
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.352, -90.016
Thunderstorm winds snapped and uprooted trees along Highway 54 between County Road GG and County Road D.
Thunderstorm Wind, Wood
- When
- July 21, 3:02 PM CST
- Where
- Wood County, 1.21 mi SE of Nekoosa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.310, -89.880
Thunderstorm winds downed numerous large trees in Nekoosa and knocked out power. The storms also dropped pea size hail.
Thunderstorm Wind, Wood
- When
- July 21, 3:05 PM CST
- Where
- Wood County, 1.17 mi NE of Nekoosa Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.344, -89.886
Thunderstorm winds downed trees along Highway 54 in Port Edwards.
Thunderstorm Wind, Wood
- When
- July 21, 3:08 PM CST
- Where
- Wood County, 2.4 mi WNW of Kellner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 44.367, -89.762
Thunderstorm winds damaged tents for a water ski show on Lake Wazeecha.
Thunderstorm Wind, Portage
- When
- July 21, 3:15 PM CST
- Where
- Portage County, 0.85 mi SE of Kellner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.340, -89.710
Thunderstorm winds downed trees in southern and central Portage County. The time and location of this event was estimated based on radar data.
Thunderstorm Wind, Waushara
- When
- July 21, 3:32 PM CST
- Where
- Waushara County, 1.47 mi SSW of Coloma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.010, -89.530
Thunderstorm winds downed trees and power lines in the Coloma area. The time of this event was estimated based on radar data.
Thunderstorm Wind, Waushara
- When
- July 21, 4:02 PM CST
- Where
- Waushara County, 1.21 mi SE of Wautoma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.060, -89.260
Thunderstorm winds blew down road construction barricades in the Wautoma area. The time of this event was estimated based on radar data.
Thunderstorm Wind, Waushara
- When
- July 21, 4:07 PM CST
- Where
- Waushara County, 2.12 mi SSE of Mt Morris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.092, -89.182
Thunderstorm winds downed trees on County Road S in Mount Morris. The time of this event was estimated using radar data.
Thunderstorm Wind, Waushara
- When
- July 21, 4:09 PM CST
- Where
- Waushara County, 1.21 mi NE of Bannerman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 44.010, -89.200
Thunderstorm winds knocked a tree onto a house in the town of Marion. The time of this event was estimated based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 21 to 24, 201629 injured · 20 events
- Rip Current in North Carolina, July 21, 20161 death · 1 event
- Hail and Damaging Winds in Wisconsin, July 21, 2016$201,000 · 1 in hail · 29 events
- Flash Flooding and Hail in Wisconsin, July 21, 2016$211,000 · 1 in hail · 25 events
- Damaging Winds in Michigan, July 21, 2016$294,000 · 78 kt wind · 17 events
- Damaging Winds in Wisconsin, July 21, 2016$350,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Georgia, July 21, 2016$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, July 21, 20161 injured · $51,000 · 1 in hail · 6 events
- Damaging Winds in North Carolina, July 21, 2016$50,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Minnesota, July 21, 2016$30,000 · 1 in hail · 12 events
- Lightning Strike in Florida, July 21, 2016$50,000 · 1 event
- Hail and Damaging Winds in Indiana, July 21, 20163 injured · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650086, 650093, 650094, 650095, 650096, 650098, 650099, 650106, 650110, 650100, 650101.